Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 87, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 24, 2014, 3:18 PM EDT for Lorain County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 24, 2014, 3:46 PM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS51 KCLE 241918
SVRCLE
OHC093-242000-
/O.NEW.KCLE.SV.W.0087.140624T1918Z-140624T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 400 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF ELYRIA...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELYRIA...
LORAIN...
GRAFTON...
AMHERST...
NORTH RIDGEVILLE...
AVON LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4152 8197 4136 8197 4135 8192 4117 8217
4129 8235 4150 8213 4152 8203
TIME...MOT...LOC 1918Z 222DEG 26KT 4130 8218
$$
JMAYERS2 follow-up statements
029
WWUS51 KCLE 241935
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT TUE JUN 24 2014
OHC093-242000-
/O.CON.KCLE.SV.W.0087.000000T0000Z-140624T2000Z/
LORAIN OH-
335 PM EDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN LORAIN COUNTY...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ELYRIA...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH RIDGEVILLE...ELYRIA AND AVON LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4152 8197 4149 8197 4136 8197 4135 8196
4126 8215 4131 8221 4148 8210 4152 8203
TIME...MOT...LOC 1935Z 230DEG 23KT 4136 8206
$$958
WWUS51 KCLE 241946
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT TUE JUN 24 2014
OHC093-241956-
/O.CAN.KCLE.SV.W.0087.000000T0000Z-140624T2000Z/
LORAIN OH-
346 PM EDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LORAIN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MAY STILL
PRODUCE GUSTY WINDS AND HEAVY RAIN.
LAT...LON 4152 8197 4149 8197 4136 8197 4135 8196
4126 8215 4131 8221 4148 8210 4152 8203
TIME...MOT...LOC 1946Z 222DEG 26KT 4145 8200
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:32 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 24, 1:32 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
132 PM EDT TUE JUN 24 2014
.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL MOVE EAST
ACROSS THE REGION THROUGH TONIGHT...WITH A COLD FRONT PUSHING SOUTH
OF THE OHIO VALLEY ON WEDNESDAY. HIGH PRESSURE WILL BUILD SOUTH OUT
OF CANADA ON THURSDAY THEN TO THE EAST COAST ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING SOUNDINGS INDICATE TRIGGER TEMPERATURES WERE AROUND 81
DEGREES ACROSS THE AREA. MOST AREAS HAVE BEEN SITTING AROUND 79
DEGREES AND EXPECT WITHIN THE NEXT 1 TO 2 HOURS...WE SHOULD START
TO SEE MORE SHOWERS AND THUNDERSTORMS DEVELOP. LATEST MESOSCALE
ANALYSIS SHOWS SURFACE BASED CAPES BETWEEN 2000 AND 2500 J/KG ACROSS
THE AREA. SO THE INSTABILITY IS THERE AND WILL NEED TO CONTINUE TO
MONITOR THINGS AS THEY DEVELOP. ONCE AGAIN DUE TO THE POTENTIAL
THREAT FOR HEAVY RAIN THIS AFTERNOON INTO THE EVENING...WILL KEEP
FLOOD WATCH IN EFFECT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
UPPER TROUGH AND MOISTURE AXIS WILL STILL BE OVER OUR EASTERN
COUNTIES ON WEDNESDAY AND RAISED POPS TO 60-80 PERCENT. EXPECTING
LESS IN THE WAY OF INSTABILITY WITH LOWER COVERAGE OF THUNDERSTORMS
GIVEN CONSIDERABLE CLOUD COVER. DEFORMATION AXIS WILL LINGER THOUGH
SO EXPECT SHOWERS TO LINGER INTO THE AFTERNOON BEFORE ENDING FROM
WEST TO EAST. HIGHS WILL BE WARMER IN THE WEST WHERE MORE SUN IS
EXPECTED WITH HIGHS IN THE UPPER 70S. SHOWERS AND NORTHERLY FLOW OFF
THE LAKE WILL LIMIT HIGHS IN NE OHIO TO THE LOWER AND MID 70S.
HIGH PRESSURE BUILDS SOUTH OUT OF CANADA ON THURSDAY WITH DRY
CONDITIONS RETURNING. PARTLY TO MOSTLY SUNNY SKIES ON THURSDAY AND
FRIDAY WITH TEMPERATURES CREEPING UP A FEW DEGREES EACH DAY.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
THE LONG TERM BEGINS SATURDAY WITH THE GFS AND ECMWF SHOWING A
SIMILAR PATTERN ALOFT OF HIGH PRESSURE OVER THE OHIO VALLEY AND
CENTRAL/EASTERN GREAT LAKES WHILE AN UPPER TROUGH IS ACROSS THE
NORTHERN PLAINS AND SOUTH CENTRAL CANADA. THE MANUAL PROGS HAVE A
WARM FRONT FROM IOWA INTO THE LOWER OHIO VALLEY WITH LOW PRESSURE IN
SOUTH CENTRAL CANADA. THE EVOLUTION THROUGH MONDAY AND INTO TUESDAY
IS A FLATTENING OF THE UPPER LOW ACROSS SOUTHERN CANADA AND A BROAD
EAST/WEST UPPER HIGH FROM THE CENTRAL PLAINS INTO THE TENNESSEE AND
LOWER OHIO VALLEYS. THIS SHOULD HAVE THE TENDENCY TO ALLOW FOR
AFTERNOON AND EVENING CONVECTION AND ALSO BOOST TEMPS TO A BIT ABOVE
NORMAL AS THE WARM/HOT AIR FROM THE CENTRAL PLAINS MOVES INTO THE
REGION.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A FEW SHOWERS CONTINUE TO FLOAT ACROSS THE AREA AND MAY AFFECT THE
TAFS ABOUT AT ANY TIME. BETTER CHANCES WILL COME LATE THIS
AFTERNOON AND EVENING SIMILAR TO YESTERDAY AND WILL GIVE ALL AREAS
A MENTION OF THUNDER. A PERIOD OF STEADIER RAIN SHOULD FOLLOW WITH
CIGS AND VSBYS DIPPING TO IFR MOST AREAS OVERNIGHT. THE SURFACE
COLD FRONT WILL MOVE INTO NW OH AROUND DAYBREAK AND ACROSS THE
REMAINDER OF THE AREA WEDNESDAY MORNING. WILL SEE A SLOW
IMPROVEMENT BEHIND THIS FRONT. LIGHT SW TO S FLOW WILL BECOME NW
BEHIND THE COLD FRONT. EXACT TIMING OF PRECIP IS PRETTY TOUGH
TODAY SO HAVE GONE WITH BEST EDUCATED GUESS.
OUTLOOK...NON VFR POSSIBLE WEDNESDAY THRU FRI IN SCT SHOWERS AND
THUNDERSTORMS AS WELL AS POSSIBLE MORNING FOG/MIST.
&&
.MARINE...
EXPECTING MAINLY SOUTHWEST FLOW TODAY AHEAD OF A COLD FRONT TONIGHT
THAT WILL TURN WINDS NORTHWEST WEDNESDAY. WINDS WILL REMAIN NORTH TO
NORTHWEST WEDNESDAY NIGHT INTO THURSDAY. FRIDAY WINDS WILL BE LIGHT
AND VARIABLE WITH HIGH PRESSURE ACROSS THE LAKE. SATURDAY THE HIGH
WILL MOVE TO NEW ENGLAND AND TURN WINDS SOUTHEAST. NO HEADLINES
EXPECTED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ003-
006>014-017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...KEC
NEAR TERM...LOMBARDY
SHORT TERM...KEC
LONG TERM...TK
AVIATION...KUBINA
MARINE...TKHazardous weather outlook, Jun 24, 5:02 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 502 AM EDT TUE JUN 24 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-250915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 502 AM EDT TUE JUN 24 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING HEAVY RAIN. THIS COULD QUICKLY LEAD TO FLOODING IN AREAS THAT RECEIVED HEAVY RAIN ON MONDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTER REPORTS OF HEAVY RAIN OR FLOODING ARE APPRECIATED. LEZ061-142>149-162>169-250915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 502 AM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 24, 2:56 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 256 PM EDT TUE JUN 24 2014 OHZ006>008-241945- OTTAWA-SANDUSKY-WOOD- 256 PM EDT TUE JUN 24 2014 ...SPECIAL WEATHER STATEMENT FOR EASTERN WOOD...NORTHWESTERN SANDUSKY AND WESTERN OTTAWA COUNTIES UNTIL 345 PM EDT... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEMBERVILLE AND WOODVILLE...OR 8 MILES SOUTHWEST OF ELMORE...MOVING NORTHEAST AT 30 MPH. THE STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS UPWARDS OF 40 MPH. HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM. THIS STORM WILL BE NEAR... WOODVILLE AND GIBSONBURG BY 300 PM EDT. ELMORE AND GENOA BY 305 PM EDT. OAK HARBOR BY 325 PM EDT. THE TOWNS OF LUCKEY...LINDSEY AND ROCKY RIDGE ARE ALSO IN THE PATH OF THIS STORM. SJAMISON
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:49 PM EDT | Areal Flood Warning | CLE | Medina | 6 hr |
| Jun 23, 9:29 PM EDT | Flash Flood Warning | CLE | Holmes | 8 hr |
| Jun 23, 9:44 PM EDT | Flash Flood Warning | CLE | Knox | 8 hr |
| Jun 23, 10:18 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 35 hr |
| Jun 24, 1:18 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 7 days |
| Jun 24, 4:58 AM EDT | Areal Flood Warning | CLE | Holmes | 4 hr |
| Jun 24, 5:58 AM EDT | Areal Flood Warning | CLE | Knox | 4 hr |
| Jun 24, 4:36 PM EDT | Areal Flood Advisory | CLE | Holmes, Knox | 3 hr |
| Jun 24, 4:53 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 67 min |
| Jun 24, 7:47 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 6 hr |
| Jun 24, 7:48 PM EDT | Areal Flood Warning | CLE | Huron | 6 hr |
| Jun 24, 7:56 PM EDT | Areal Flood Warning | CLE | Crawford, Marion | 6 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.